Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 143, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 13, 2011, 3:58 PM EDT for Blount County, Cocke County, Sevier County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 3:58 PM EDT (19:58 UTC)
- Expired
- May 13, 2011, 4:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Blount County, TN, Cocke County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 56 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
915
WUUS54 KMRX 131958
SVRMRX
TNC009-029-155-132045-
/O.NEW.KMRX.SV.W.0143.110513T1958Z-110513T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
358 PM EDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLOUNT COUNTY IN EAST TENNESSEE...
COCKE COUNTY IN EAST TENNESSEE...
SEVIER COUNTY IN EAST TENNESSEE...
* UNTIL 445 PM EDT
* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF HARTFORD
TO 14 MILES SOUTHWEST OF GATLINBURG...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ELKMONT...HARTFORD AND ROUND MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.
&&
LAT...LON 3549 8394 3551 8401 3556 8400 3555 8408
3558 8411 3603 8302 3594 8289 3587 8289
3577 8299 3578 8308 3576 8314 3572 8319
3572 8324 3565 8330 3566 8334 3557 8349
3556 8376 3547 8395
TIME...MOT...LOC 1957Z 249DEG 22KT 3589 8299 3562 8367
$$
172 follow-up statements
044
WWUS54 KMRX 132018
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
418 PM EDT FRI MAY 13 2011
TNC009-029-155-132045-
/O.CON.KMRX.SV.W.0143.000000T0000Z-110513T2045Z/
COCKE TN-SEVIER TN-BLOUNT TN-
418 PM EDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR BLOUNT...SEVIER AND COCKE COUNTIES...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DEL RIO TO 6 MILES NORTHWEST
OF PITTMAN CENTER TO TOWNSEND...MOVING NORTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PIGEON FORGE AROUND 445 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.
&&
LAT...LON 3549 8394 3551 8401 3556 8400 3555 8408
3558 8411 3603 8302 3594 8289 3587 8289
3577 8299 3578 8308 3576 8314 3572 8319
3572 8324 3565 8330 3566 8334 3557 8349
3556 8376 3547 8395
TIME...MOT...LOC 2017Z 235DEG 22KT 3589 8304 3584 8343
3567 8373
$$
17371
WWUS54 KMRX 132027
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
427 PM EDT FRI MAY 13 2011
TNC009-132037-
/O.CAN.KMRX.SV.W.0143.000000T0000Z-110513T2045Z/
BLOUNT TN-
427 PM EDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR BLOUNT COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.
LAT...LON 3568 8366 3571 8371 3575 8371 3603 8302
3594 8289 3592 8291 3587 8289 3577 8299
3578 8308 3576 8316 3572 8319 3572 8324
3565 8330 3566 8334 3557 8349 3556 8366
TIME...MOT...LOC 2027Z 235DEG 22KT 3592 8298 3587 8337
3571 8367
$$
TNC029-155-132045-
/O.CON.KMRX.SV.W.0143.000000T0000Z-110513T2045Z/
COCKE TN-SEVIER TN-
427 PM EDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SEVIER AND COCKE COUNTIES...
AT 425 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DEL RIO
TO 8 MILES NORTH OF PITTMAN CENTER TO WEARS VALLEY...MOVING
NORTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PIGEON FORGE AROUND 445 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND
SOUTHWEST VIRGINIA.
&&
LAT...LON 3568 8366 3571 8371 3575 8371 3603 8302
3594 8289 3592 8291 3587 8289 3577 8299
3578 8308 3576 8316 3572 8319 3572 8324
3565 8330 3566 8334 3557 8349 3556 8366
TIME...MOT...LOC 2027Z 235DEG 22KT 3592 8298 3587 8337
3571 8367
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:25 PM EDT, 33 minutes earlier.
Area forecast discussion, May 13, 3:25 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 325 PM EDT FRI MAY 13 2011 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CURRENT SURFACE ANALYSIS SHOWS A NORTHWEST-TO-SOUTHEAST ORIENTED QUASI-STATIONARY FRONTAL BOUNDARY OVER SOUTHWEST VA AND NORTHEAST TN...WITH A LOW PRESSURE SYSTEM OVER THE MID MS RIVER VALLEY. THIS LOW PRESSURE SYSTEM IS PROGGED TO SLOWLY DRIFT ACROSS THE OHIO RIVER VALLEY THROUGH SUNDAY NIGHT...WITH ITS ASSOCIATED UPPER-LEVEL LOW LINGERING OVER THE TN RIVER VALLEY THROUGH THE WEEKEND. AS A RESULT...EXPECT A WET PERIOD THROUGH SUNDAY NIGHT...WITH SCATTERED CONVECTION DEVELOPING EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. MODELS INDICATE THAT A MARGINALLY TO POTENTIALLY MODERATELY UNSTABLE AIR MASS WILL DEVELOP OVER THE FORECAST AREA SATURDAY AFTERNOON AND EVENING...WITH ANOTHER POTENTIAL FOR SOME SEVERE WEATHER (DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL). THE COLD FRONT ASSOCIATED WITH THIS LOW PRESSURE SYSTEM SHOULD MOVE THROUGH THE FORECAST AREA SATURDAY AFTERNOON...WITH MOSTLY SCATTERED SHOWERS EXPECTED BEHIND THE FRONT FOR SUNDAY AND SUNDAY NIGHT. AS FOR TEMPS...GFS AND NAM GUIDANCE NUMBERS ARE IN GOOD AGREEMENT WITH MINS THROUGH SUNDAY NIGHT...AND LOOK REASONABLE. THERE ARE SOME DISCREPANCIES WITH MAXES EACH DAY...SO WILL GENERALLY FOLLOW A COMPROMISE BETWEEN THE TWO. .LONG TERM (MONDAY THROUGH FRIDAY)...AN UPPER LOW PRESSURE SYSTEM WILL CONTINUE BRING IN BANDS OF SCATTERED SHOWERS INTO THE MRX CWA ON MONDAY. THE LOW WILL SLOWLY BEGIN TO PULL AWAY FROM THE AREA MONDAY NIGHT AND TUESDAY...DECREASING THE CHANCE OF SHOWERS FROM SOUTH TO NORTH. BY WEDNESDAY...WILL ONLY SEE A SLIGHT CHANCE OF SHOWERS OVER FAR NORTHEAST LOCATIONS. AS THE LOW EXITS THE REGION... WEAK RIDGING EXPECTED OVER THE AREA FOR A DRYING AND WARMING TREND THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 62 78 56 70 51 / 60 60 40 30 30 KNOXVILLE AIRPORT, TN 62 78 55 70 51 / 60 70 60 40 40 OAK RIDGE, TN 61 78 56 70 51 / 60 70 60 40 40 TRI CITIES AIRPORT, TN 59 78 54 70 50 / 60 70 60 50 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG/MJB
Hazardous weather outlook, May 13, 1:20 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 120 PM EDT FRI MAY 13 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-141000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 120 PM EDT (1220 PM CDT) FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON AND EVENING...WITH SOME STORMS POSSIBLY BECOMING SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLOW-MOVING LOW PRESSURE SYSTEM WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND...ESPECIALLY DURING THE AFTERNOONS AND EVENINGS. THE GREATEST COVERAGE SHOULD BE ON SATURDAY. GIVEN THE TIME OF THE YEAR...A FEW STRONG TO SEVERE STORMS COULD OCCUR WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. SOME LOCALLY HEAVY RAINS COULD ALSO OCCUR WITH A FEW STORMS...LEADING TO THE POTENTIAL FOR FLASH FLOODING. PERSONS LIVING NEAR FLOOD PRONE AND LOW LYING AREAS SHOULD REMAIN ALERT OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN ON SATURDAY AFTERNOON AND EVENING. DMG
In the hours before
Special weather statement, May 13, 1:02 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 102 PM EDT FRI MAY 13 2011 TNZ081>086-098>101-131800- BLEDSOE TN-BRADLEY TN-HAMILTON TN-MARION TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-RHEA TN-SEQUATCHIE TN-WEST POLK TN- 102 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR POLK...MONROE...MEIGS...MARION... MCMINN...HAMILTON...BRADLEY...EXTREME SOUTHERN BLEDSOE...SEQUATCHIE AND RHEA COUNTIES UNTIL 200 PM EDT/100 PM CDT/... AT 1259 PM EDT/1159 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF ROCKWOOD TO 5 MILES EAST OF BRIDGEPORT...AND MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DECATUR... CHATTANOOGA...SWEETWATER...ATHENS...CLEVELAND...MADISONVILLE... BENTON...SIGNAL MOUNTAIN...SODDY-DAISY...LOOKOUT MOUNTAIN... HARRISON...CHARLESTON...ETOWAH...OLD WASHINGTON...PEAKLAND...TEN MILE...RED BANK...SHADY GROVE...BIRCHWOOD AND MIDDLE VALLEY. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Local storm report, May 13, 1:41 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
141 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL ARTHUR 36.55N 83.67W
05/13/2011 E1.00 INCH CLAIBORNE TN TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL OVER 5 MINUTES IN ARTHUR.
REPORTED BY SPOTTER.
0108 PM HAIL 5 SSW TAZEWELL 36.39N 83.61W
05/13/2011 E1.00 INCH CLAIBORNE TN LAW ENFORCEMENT
QUARTER SIZED HAIL FELL NEAR AND ALONG LONE MOUNTAIN
ROAD. REPORTED BY DISPATCH.
&&
FERRELLSpecial weather statement, May 13, 2:20 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 220 PM EDT FRI MAY 13 2011 NCZ060-TNZ067-068-071-072-084>087-100>102-131915- BLOUNT SMOKY MOUNTAINS TN-BRADLEY TN-CHEROKEE NC-EAST POLK TN-LOUDON TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-NW BLOUNT TN-ROANE TN-SOUTHEAST MONROE TN-WEST POLK TN- 220 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR POLK...BLOUNT...MONROE...MEIGS... MCMINN...BRADLEY...LOUDON...ROANE AND CHEROKEE COUNTIES UNTIL 315 PM EDT... AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SWEETWATER TO RINGGOLD...AND MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CLEVELAND... ATHENS...SWEETWATER...LOUDON...BENTON...MADISONVILLE...DUCKTOWN... CHARLESTON...ETOWAH...PAINT ROCK...FLINT SPRINGS...RICEVILLE...GAP SPRINGS...CONASAUGA...WATERVILLE...CALHOUN...BIG FROG MOUNTAIN... TASSO...PARKSVILLE AND NIOTA. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17
Special weather statement, May 13, 2:26 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 226 PM EDT FRI MAY 13 2011 TNZ040>043-045-131915- COCKE SMOKY MOUNTAINS TN-NORTHWEST COCKE TN-NORTHWEST GREENE TN-SOUTHEAST GREENE TN-UNICOI TN- 226 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...COCKE AND UNICOI COUNTIES UNTIL 315 PM EDT... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF HOT SPRINGS...OR 14 MILES SOUTHEAST OF NEWPORT...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OFEXTREME EASTERN COCKE...GREENE AND UNICOI COUNTIES. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, May 13, 2:37 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 237 PM EDT FRI MAY 13 2011 TNZ068-069-071-073-131945- KNOX TN-LOUDON TN-NORTH SEVIER TN-NW BLOUNT TN- 237 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...SEVIER...KNOX AND LOUDON COUNTIES UNTIL 345 PM EDT... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FARRAGUT...OR 8 MILES NORTHWEST OF ALCOA... MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALCOA...KNOXVILLE... BEARDEN...LAKE FOREST...SEYMOUR...KIMBERLIN HEIGHTS...MASCOT... MCMAHAN AND MALONEYVILLE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, May 13, 3:05 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EDT FRI MAY 13 2011 TNZ068-071-072-086-087-131945- BLOUNT SMOKY MOUNTAINS TN-LOUDON TN-NORTHWEST MONROE TN-NW BLOUNT TN-SOUTHEAST MONROE TN- 305 PM EDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...MONROE AND LOUDON COUNTIES UNTIL 345 PM EDT... AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF MADISONVILLE...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARYVILLE...EAGLETON VILLAGE...CITICO BEACH...GREENBACK...TALASSEE...CLOVER HILL...HAPPY VALLEY...CADES COVE...WALLAND...TOWNSEND AND WILDWOOD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:55 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock, Union | 65 min |
| May 13, 1:28 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 47 min |
| May 13, 2:09 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 66 min |
| May 13, 2:33 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 42 min |
| May 13, 2:51 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 54 min |
| May 13, 3:41 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Sullivan, Unicoi, Washington | 64 min |
| May 13, 4:10 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Unicoi | 65 min |
| May 13, 5:07 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.